Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tivucay and what to pair it with?
Aug 24, 2013

With the approval of tivucay for once a day dosing, what are the options to combine it with? is truvada the best and newest combo to pair it with? or other options? I'm on stribild since October but dont like the creat clearance issues and as a former atripla user, I like to take meds at bedtime without food. what would you suggest to combine with tivucay? I have no vl, no drug resistance ever,, etc, 53 yr old male..

Response from Dr. Young

Hello and thanks for posting.

Tivicay (dolutegravir) is the newly FDA-approved HIV integrase inhibitor. It's shown excellent results in clinical trials- indeed in combination with either Truvada or Epzicom/Kivexa, bettered Atripla.

If you're having concerns about your kidney function (or decrease in creatinine clearance- something that is a possible toxicity of tenofovir-containing treatment), and there's no other identified cause, a reasonable evidence-based option to pair with Tivicay might be abacavir/lamivudine (Epzicom, Kivexa). It's recommended that you have a genetic test, HLA B5701 to determine if you can safely take abacavir.

I hope that's helpful. BY



Previous
Side effects which come and go
Next
HIV Trtment &tb

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement